1 doctor weighed in:

Can the diet pill phentermine cause your hair to thin?

1 doctor weighed in
Dr. Michael Rothman
Internal Medicine

In brief: Maybe

Phentermine is a stimulant and can therefore have an adverse effect on your metabolic balance.
Phentermine stimulates your sympathetic nervous system (sns). Too much sns stimulation can cause catabolic breakdown of tissue in your body and could lead to hair loss. Also sns affects thyroid and could create hyperthyroid state which can also cause hair loss.

In brief: Maybe

Phentermine is a stimulant and can therefore have an adverse effect on your metabolic balance.
Phentermine stimulates your sympathetic nervous system (sns). Too much sns stimulation can cause catabolic breakdown of tissue in your body and could lead to hair loss. Also sns affects thyroid and could create hyperthyroid state which can also cause hair loss.
Dr. Michael Rothman
Dr. Michael Rothman
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors